Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Acute HIV! In a study @ UNC-C
Dec 20, 2006

Hi I am in study called CHAVI.. I was recently infected with acute HIV on aug 31.. my labs are as follow: 8/31 cd 4 377 VL 394,646>>9/12/06 VL 181,169>> 9/19/06 VL 56,739 >>10/6/06 VL 1908 & cd4 554 cd4% 27>> 11/15/06 vl was 1021 cd4% was 36....finally i recenlty got labs and my vl went up 2019.............

all im doing is taking vitamins... I feel great! When do u think i would be on meds?... Also thanks for reading my post....And i hope to run across you on a future visit of mine.....IF you know anything about the study " it is wonderful"

Response from Dr. Wohl

I appreciate your willingness to be part of this important study. The changes in your CD4 cell counts and viral load are textbook. After acute infection, the virus reaches the highest levels it ever will in the body. Sometimes, this can reach into the millions. As you can expect, the CD4 cells drop a bit with so much virus around.

Over the ensuing weeks, however, the body responds and the viral load falls - allowing recovery of the CD4 cells.

The study is a large effort to understand what happens during and after acute infection. Specifically, what determines if a person's viral load falls to 200,000 or 20,000 or 2,000. There may be factors related to the virus and/or the individual - such as the immune system or genetics - that influence how the body handles HIV infection. Understanding these factors will help us as we try to develop interventions to minimize the effects of HIV.

Check out www.chavi.org.

Thanks again, and hope to see you.

DW



Previous
Sustiva/Combivir Expectations
Next
Stop Smoking Aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement